View Single Post
Old 01-19-2011, 03:26 PM   #4
jennybyc jennybyc is offline
Inactive
(female)
 
Join Date: Feb 2009
Posts: 3,894
Blog Entries: 12
jennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB User
Re: Amlodipine - mood problems

Calcium channel blockers are notorious for causing depression but I have found that it is dose dependent....the higher the dose, the more likely to have a problem. I got extremely depressed on the maximum dose of verapamil but on half that dose, was fine. Amlodipine made me very moody on even a low dose. But I am currently on half the max dose of diltiazem and no problems at all. I also take the maximum dose of lisinopril and a low dose of HCTZ(diuretic). But I had a major problem with pre-ventricular beats and even a Beta blocker didn't help but the diltiazem stopped the erratic beats and lowered my pressure and no mood problems.

So it really can be not just dose dependent but drug dependent. You might ask about trying a CCB that has less problems with depression and mood. I'd recommend trying diltiazen(brand name Cardizem). It is available as a generic so it's inexpensive.

Jenny